(Closed) Spotting a week before my period on the pill :(

posted 5 years ago in Intimacy
Post # 3
Member
480 posts
Helper bee
  • Wedding: December 2015

I’m on the depo provera and I spot just before my shot’s due. I think it’s a pretty common side effect to a lot of contraception. The spotting used to bother me too, and my nurse told me that it’s not really mestrual fluid, but it’s a bit of lining around your cervix (like a mucuous membrane) I’ve heard of others on the pill who spot. I’d just check it out with your GP/family planning to make sure though Smile

Post # 4
Member
2073 posts
Buzzing bee
  • Wedding: July 2012

I had this issue for a while. My doctor switched my pill to a different monophasic. She said sometimes that can happen your body needs a higher dose of hormones. i went from one 1/35 pill to a 1/50 pill for a while and then back to another 1/35 pill.  the spotting happened even after I’d been taking the same pill for several years.  My body just stopped cooperating with it.  But it was a simple solution.

I’d call the doctor and make an appointment. Just to rule out other potential issues. 

Post # 5
Member
704 posts
Busy bee
  • Wedding: December 2014

yep, i’ve had that problem before. i was on necon 1/35 for a couple of years and last year i started spotting randomly. i would definitely call your dr and see if maybe they can switch you to something else.

i decided to stop taking the pills because they really werent very effective for me. hopefully it gets better for you! 🙂

 

 

Post # 6
Member
154 posts
Blushing bee
  • Wedding: September 2015

You may need a higher dose of hormomes, as others have said. Also, do you take any other medications? Some meds decrease the effectiveness of BC. Talk with your pharmacist if you’re on other meds and see if that could be causing it, otherwise see your doctor about it. 

Post # 7
Member
237 posts
Helper bee
  • Wedding: April 2013

@MrsFairyBee:  I had that same effect my first month on the Nuvaring. My doctor said it’s pretty normal since your body is having such strong hormonal turn-around. I can imagine after 7 years of being on the previous pill that it will take some time for your body to get used to the new one.

Post # 8
Member
1151 posts
Bumble bee
  • Wedding: October 2012

@MrsFairyBee:  It happens to me all the time and its super annoying. I take my pill for 13 active weeks and have my period every 14th week. This is because I have get menstural migraines so my doctor controls my period with my BC pill. I only get the migraines when I’m on my period so by limiting my period to once every 14 weeks I get a migraine every 14 weeks instead of every month. (It should be fun times when we TTC and I go off of the pill)… You might want to email you OB and discuss a different type of BC, patch, implanon, different type of pill to see if this stops the spotting. There are so many different types of BC on the market that something else might work better with your body. 

Post # 9
Member
1132 posts
Bumble bee
  • Wedding: June 2013

I have my period after 12 weeks of monophasic pills and I get spotting the week before too. I was put on a higher dosage and it helped some, and also taking the pill at the exact same time every day helped as well.

 

Post # 10
Hostess
18644 posts
Honey Beekeeper
  • Wedding: June 2009

Do you think your doctor would agree to you skipping the placebos?  I didn’t get a period with the pill for a few years.

The topic ‘Spotting a week before my period on the pill :(’ is closed to new replies.

Find Amazing Vendors